MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394672000
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Material Separation (1562); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the burr got stuck and separated.The 90% stenosed target lesion was located in the severely tortuous and severely calcified mid right coronary artery.A 1.50mm rotapro and 2.0mm rotapro were selected for use.During the procedure, with doctor aoyama, a 1.5mm rotapro was advance at 180,000rpm.However, upon five sessions, the speed has reduced to 2,000rpm and the advancer move all the way to the right and stopped within the calcified area without completely crossing the lesion with the speed continuously dropping.The device was pulled gently on the proximal part up to the guide, but resistance was felt upon insertion.Imaging shows the burr remained and got separated.Since the wire was not cut, the device was removed by simply pulling the wire out.Doctor (b)(6) changed the burr size to 2.0mm rotapro and was advanced to 180,000rpm until seven session and lower down to 6,000rpm.Upon increasing the ablation, the burr got completely struck at the stenosis site after 1,000rpm drop.Since this part was near the ostium part, the burr was pulled proximally at the same time with the guide.However, a severe resistance was felt when pulled within the guide and got separated.It was confirmed that only the tip of rota was separated in a shape that the head has come off.Since there were no damage within the blood vessel and wire, the procedure continued and completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
H6 device code: updated.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection of the device noted that majority of the coil was stretched from the handshake connection to the distal end of the coil which was detached.The returned rotawire failed to be removed and was frozen due to the coil damage present.The wire contained the detached burr which was moveable.
 
Event or Problem Description
It was reported that the burr got stuck and separated.The 90% stenosed target lesion was located in the severely tortuous and severely calcified mid right coronary artery.A 1.50mm rotapro and 2.0mm rotapro were selected for use.During the procedure, with doctor aoyama, a 1.5mm rotapro was advance at 180,000rpm.However, upon five sessions, the speed has reduced to 2,000rpm and the advancer move all the way to the right and stopped within the calcified area without completely crossing the lesion with the speed continuously dropping.The device was pulled gently on the proximal part up to the guide, but resistance was felt upon insertion.Imaging shows the burr remained and got separated.Since the wire was not cut, the device was removed by simply pulling the wire out.Doctor miyazaki changed the burr size to 2.0mm rotapro and was advanced to 180,000rpm until seven session and lower down to 6,000rpm.Upon increasing the ablation, the burr got completely struck at the stenosis site after 1,000rpm drop.Since this part was near the ostium part, the burr was pulled proximally at the same time with the guide.However, a severe resistance was felt when pulled within the guide and got separated.It was confirmed that only the tip of rota was separated in a shape that the head has come off.Since there were no damage within the blood vessel and wire, the procedure continued and completed with another of the same device.No patient complications reported.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23310863
Report Number2124215-2025-72016
Device Sequence Number5789204
Product Code MCX
UDI-Device Identifier08714729999591
UDI-Public(01)08714729999591(17)270624(10)36827289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394672000
Device Catalogue NumberH749394672000
Device Lot Number0036827289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 ROTAWIRE EXTRA SUPPORT; 0.014 ROTAWIRE EXTRA SUPPORT; 8FR SAL1.0 SH HYPERION; 8FR SAL1.0 SH HYPERION; IVUS -IMAGING; IVUS -IMAGING
Patient Age80 YR
Patient SexMale
Patient Weight77 KG